Nov 14, 2013
Hello, two days ago i switched from Stocrin to Mylan's generic Efavirenz. I have always had vivid dreams on this medication, but since switching I have had dreams which seem to me to be similar to what people describe while taking LSD. Is this a known issue with generics? Do you suppose it will get better, and do you think there is any risk? I'm also on Mylan's generic Truvada (Ricovir- EM) with an undetectable viral load and a Cd4 around 550. Thanks.
Response from Dr. Young
Hello and thanks for posting.
Seems like your symptoms are related to the efavirenz, and it's conceivable that you're actually getting or absorbing more with the generic formulation.
Most medications are considered equivalent if the amount contained within the pill are within ~15-20% of expected.
If your symptoms are efavirenz-related, they do often get better with time, but not much improvement is typically expected after the first couple of months. Do know that taking the pill on an empty stomach (2 hours before or 6 hours after eating) can modestly decrease the absorption, thereby decreasing the risk of side effects.
Hope that helps, BY
Absent Status Epilepsy & HIV Correlation?
AZT induced anemia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.